75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

femara

8 REPLIES 8
Guest user
Not applicable

Re: femara

I was on Aromasin but the joint pains it caused were awful, so my ONC changed to me Femara. Still got painful stiff joints, but my latest scan shows that the tablets are keeping my tumours stable, so I will happilly put up with the discomfort, until the tumours start growing again.
If the Femara doesnt suit you, your Onc can change you to one of the other Aromatase Inhibitors.
xxx

Re: femara

Hi Sherry
I had a chemotherapy, mastectomy and radiotherapy. I started Femara in September and found that I got dizzy/lightheaded around mid - late morning. I decided to try taking it at night time before bed and this seemed to solve the problem. I also take vitamin d and calcium and started doing gentle yoga to help strengthen my bones, especially now it is winter and we get no sunlight to speak of. I do feel a bit stiff at times, but this goes away when I move around. I get fatigue and by mid afternoon I feel I have to take it easy and not try to do anything which is too energetic. I think the fatigue is partly because we have been through so much and our bodies are still healing from the onslaught of all the treatments. It is good to try to pace yourself as I think if you have had major surgery it can take a year or so to get your normal stamina back - if not longer depending on your situation.
All best wishes Harebell

Guest user
Not applicable

Re: femara

post deleted

Guest user
Not applicable

Re: femara

Hi

I've been on femara for 2 years starting it a month after chemo. At first femara was no better than chemo. I felt sick, dizzy etc etc but that soon disappeared and whilst I still feel tired, I don't really have any other side effects.

Some people find it better to take at night although I've always taken it in the morning. Whatever suits you.

Give it a few months as my side effects did diminish.

Mal x

Guest user
Not applicable

Re: femara

Thanks Lucy, Bluebird and Alex. All of this information is so appreciated. God Bless all of you and I pray 2011 brings you health and happiness. Sherry

Re: femara

Hi Sherry

Welcome to the BCC forums, in addition to the support you have here please feel free to call our helpline where you can talk things through with one of our team in confidence. The line is open 9-5 weekdays and 9-2 Sat on 0808 800 6000.

You may find our reconstruction information booklet helpful to read, you can do so via this link:

http://www.breastcancercare.org.uk/healthcare-professionals/publications/quick-order-list/*/changeTe...

Take care
Lucy

Guest user
Not applicable

Re: femara

My surgery for breast cancer was delayed for three months by complications and whilst I was waiting I took Femara. It was a blessing in disguise, because the Femara shrunk the tumour so much that the planned radical surgery was not needed and I only needed a a WLE.

I continued to take it for a while after surgery but had some side-effects - joint pain, vaginal dryness... I expect you know the rest. I told my oncologist and he changed my prescription to Tamoxifen because on that drug I could use other drugs to counteract the vaginal dryness.

I suggest you have a chat with your oncologist; bearing in mind Femara is a GOOD drug with which to fight cancer.

Best wishes,
AlexG

Re: femara

Hi Sherry

I'm taking Femara too (since September). If you look at the leaflet on Femara, joint pains is one of the more common side effects. I think dizzy spells are listed too.

I get a few joint and muscle aches/pains, mainly in the morning and sometimes at night. It's mainly muscles in my legs and my finger/toe joints (possibly aggravating the arthritis which had already started there). Although lately, I sometimes wake in the night with mild pain what seems like is in the hip sockets. Fortunately for me, most aches go away with movement.
My worst side effect is fatigue. If I am on my feet too much (e.g. more than 20 minutes at a time) I need to rest. So I have to pace myself. I think my worst aches and pains are after I have done too much (e.g. weekly shop at supermarket).
I am also on Zoladex injections. My oncologist thinks the fatigue is more due to the Zoladex and the muscle/joint problems are the Femara. After my operation (early next year sometime) I won't be having the Zoladex, so let's hope he is right.

So your pains and dizziness may be the Femara. But also it is not that long since your operation and chemotherapy, so maybe some of it is that. Sorry I can't help with your other queries, but I'm someone else will be able to.

Julie

Guest user
Not applicable

femara

Has anyone else had trouble taking femara? Bad pain in hips and very dizzy. Had double mastectomy in October 2010. Then chemo for 3 treatments. Had to cancel last treatment. Was in hospital for 1 week after 3rd treatment. Diagnosed with Stage 1, node negative. Positive for estrogen and progesterone. Thanks for any information you can give. Also, is there any where to go for financial help on co-pays? My insurance only pays a small part. Better than nothing, but any help would help me. Also deciding about reconstruction. So scared. Sherry